Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Norms on earthquake measures and Zygmund functions

Author: Jun Hu
Journal: Proc. Amer. Math. Soc. 133 (2005), 193-202
MSC (2000): Primary 37E10; Secondary 37F30
Published electronically: June 23, 2004
MathSciNet review: 2085170
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The infinitesimal earthquake theorem gives a one-to-one correspondence between Thurston bounded earthquake measures and normalized Zygmund bounded functions. In this paper, we provide an intrinsic proof of a theorem given in an earlier paper by the author; that is, we show that the cross-ratio norm of a Zygmund bounded function is equivalent to the Thurston norm of the earthquake measure in the correspondence.

References [Enhancements On Off] (What's this?)

  • 1. F. P. Gardiner. Infinitesimal bending and twisting in one-dimensional dynamics. Trans. Amer. Math. Soc., 347 (3), 915-937, 1995. MR 95e:30024
  • 2. F. P. Gardiner, J. Hu and N. Lakic. Earthquake curves. Contemporary Mathematics, Vol. 311, 141-195, 2002. MR 2003i:37033
  • 3. J. Hu. Earthquake measure and cross-ratio distortion. IMS Preprint #2001/8, SUNY at Stony Brook ( $$, to appear in Contemporary Mathematics).
  • 4. -, On a norm of tangent vectors to earthquake curves. Preprint, Dept. of Math. at Brooklyn College of CUNY, Jan. 2003 (to appear in Advances in Mathematics, Sinica).
  • 5. W. P. Thurston. Earthquakes in two-dimensional hyperbolic geometry. In Low-dimensional Topology and Kleinian groups, Vol. 112, pp. 91-112. London Math. Soc. Lecture Note Ser., no. 112, 1986. MR 88m:57015

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37E10, 37F30

Retrieve articles in all journals with MSC (2000): 37E10, 37F30

Additional Information

Jun Hu
Affiliation: Department of Mathematics, Brooklyn College, CUNY, Brooklyn, New York 11210

Keywords: Earthquake measures, Zygmund functions
Received by editor(s): March 14, 2003
Received by editor(s) in revised form: September 19, 2003
Published electronically: June 23, 2004
Additional Notes: This work was supported in part by an NSF postdoctoral research fellowship (DMS 9804393), an Incentive Scholar Fellowship of The City University of New York (2000-01) and PSC-CUNY research grants.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society